Hi everyone, sorry.. I haven't posted in a while I've been sick hospitalized with pneumonia/asthma but I do try to keep up with the thyroid forum because it is such a blessing to have so many of you who take the time who give your comfort and advise to those in need. I just want to say this really is a great resource for many! I went to my Endo yesterday and had my biggest drop 7-9 months out after Partial TT which really surprised me. I told him I've been pretty sick every since my surgery pretty much with constant sore throats, sinus, bronchitis, allergies, asthma, swelling, weight gain, gastric problems and migraine's etc.
I normally can keep a handle some what on my weight but after all the steroids my hunger and non exercise has caused me to gain 15 Lbs. Grrrrrrr! Anyway, I asked my Endo about placing me on some diet pills and he told me Person's with Thyroid Disease CANNOT take diet pills other then over the counter alli because it can cause heart arrhythmia's! This was news to me and I just wanted to share this info with other's that may not have known this either. I've never taken diets pills but out of my frustration I asked for them hoping to help me just shake off these extra pounds I've gained. It just takes me so long to lose even with low calories and EXTREME exercise. I can see it really takes time after thyroid surgery to get leveled back out.. Hopefully I will level out soon!
I thought Alli was just banned from our able list.....hmmmmmm.....we need to check this out. :)
Hang in there and make sure you are eating the right things and consuming enough calories throughout the day to boost your metabolism.
Glad to hear you are feeling better.....there is nothing worse than breathing issues from asthma.
I was always told that diet pills contain euphidrine which DOES cause Arrithmyias.
I have never taken diet pills as I have a heart murmur and suffer with sinus tachycardia.
Diet pills are a stimulant.
Stimulants and heart probs dont go too well together lol.
Best way to lose weight is ....water and plenty of it.
I took out my insert that I got with my last perscription for my thyroid med and sure enough the first thing it say's is Do Not Take Any Diet Pills while taking this drug. It wasn't listed in the side effects section but at the top of the insert. I'm guilty of avoiding reading my inserts because they scare me half to death most times. I'm sure between my Thyroid and Mitral Valve it surely would have caused me a few flutters to say the least. Lol!
The little inserts that they put in your meds are somewhat terrifying aren't they? I avoid them unless I find I am having some sort of problem. Funny thing is when I go and tell the dr's something like "Calcium makes synthroid ineffective" I get, "WHAT? Where did you get that?" Ummm from that little paper that comes with your medicine.........
I got that from two different dr's. They had never heard that. So why are they prescribing things consistently and insistently when they don't have a clue.... How rude.
I used to read all the 'side effects' leaflets you get with meds until one day I realised that the anxiety I had was NOT from the medication but actually reading the damn information sheet!
So yes....guilty of NOT reading the leaflets unless I experience problems.
There was a stage in my life before dx with Graves that I was scared of the whole world and I mean that literally!
Thats how bad my anxiety was.
Now I know what I can take and what I cant (meds) and usually stick to everything that agrees with me.
My Doc knew about the Calcium thing and even knew that T4 med can be taken at night if it doesnt keep you awake. That was a new thing that I found out.
I tried it for a while but found that first thing in the morning, I was like a 'junkie' hanging for a 'fix'.
I needed the T4 med in the morning to get me functioning for the day.
I dont get that 'sensation' now and thats one of the 'signs' that I am hypo....(something to keep in mind).
Pharmaceutical companies put that little leaflet in the meds to cover their butts mostly.
Isn't that the truth! I to only read the leaflets only if I'm having problems or have my hubby read them for the side effects I think I may be having just so I don't see the other effects. If the drug is a MUST then I try not to read because I don't want any suggestions. LOl!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.